Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2011, 6:45 PM EDT for Lewis County, Mason County, Kentucky; Adams County, Brown County, Ohio. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 6:45 PM EDT (22:45 UTC)
- Expired
- May 10, 2011, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:11 PM EDT | HAIL 0.5 | Maysville, KY | |
| May 10, 7:12 PM EDT | HAIL 1 | Maysville, KY | |
| May 10, 7:27 PM EDT | HAIL 0.88 | Epworth, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS51 KILN 102245
SVRILN
KYC135-161-OHC001-015-102330-
/O.NEW.KILN.SV.W.0108.110510T2245Z-110510T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
EASTERN MASON COUNTY IN NORTHERN KENTUCKY...
SOUTHWESTERN ADAMS COUNTY IN SOUTHWEST OHIO...
SOUTHEASTERN BROWN COUNTY IN SOUTHWEST OHIO...
* UNTIL 730 PM EDT.
* AT 644 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR REDOAK...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ABERDEEN...
WASHINGTON...
MAYSVILLE...
LEWISBURG...
MANCHESTER...
TOLLESBORO...
VANCEBURG...
IN ADDITION...DECATUR...MORANBURG...BRADYSVILLE...BENTONVILLE...
SOMO...FLEMING-MASON COUNTY AIRPORT...TRINITY AND HELENA ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.
&&
LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
3850 8383 3874 8390 3884 8392 3889 8378
3864 8327 3852 8327 3841 8352
TIME...MOT...LOC 2245Z 307DEG 28KT 3877 8378
$$
HATZOS3 follow-up statements
653
WWUS51 KILN 102302
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT TUE MAY 10 2011
KYC135-161-OHC001-015-102330-
/O.CON.KILN.SV.W.0108.000000T0000Z-110510T2330Z/
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-
702 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN BROWN...SOUTHERN ADAMS...EASTERN MASON AND WESTERN
LEWIS COUNTIES...
AT 701 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR ABERDEEN...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...WASHINGTON...MANCHESTER...LEWISBURG...TOLLESBORO AND
VANCEBURG.
IN ADDITION...BRADYSVILLE...TRINITY...SOMO...CONCORD...FLEMING-MASON
COUNTY AIRPORT...ORANGEBURG...RECTORVILLE AND CARRS ARE NEAR THE PATH
OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
&&
LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
3850 8383 3871 8389 3878 8384 3879 8359
3864 8327 3852 8327 3841 8352
TIME...MOT...LOC 2302Z 331DEG 28KT 3868 8375
$$
HATZOS190
WWUS51 KILN 102314
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT TUE MAY 10 2011
OHC001-015-102323-
/O.CAN.KILN.SV.W.0108.000000T0000Z-110510T2330Z/
ADAMS OH-BROWN OH-
714 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN AND
SOUTHERN ADAMS COUNTIES HAS BEEN CANCELLED...
THE STORMS HAVE MOVED SOUTH INTO MASON AND LEWIS
COUNTIES...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
3850 8383 3861 8385 3865 8377 3863 8367
3867 8359 3866 8350 3860 8331 3852 8327
3841 8352
TIME...MOT...LOC 2313Z 328DEG 34KT 3858 8367
$$
KYC135-161-102330-
/O.CON.KILN.SV.W.0108.000000T0000Z-110510T2330Z/
LEWIS KY-MASON KY-
714 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN MASON AND WESTERN LEWIS COUNTIES...
AT 710 PM EDT...STORM SPOTTERS REPORTED ONE INCH HAIL IN MAYSVILLE.
RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR SOMO...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
TOLLESBORO AND VANCEBURG.
IN ADDITION...RECTORVILLE...HELENA...MOUNT GILEAD...HERRON HILL...
EPWORTH...CHARTERS...PETERSVILLE AND STRICKLETT ARE NEAR THE PATH OF
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
3850 8383 3861 8385 3865 8377 3863 8367
3867 8359 3866 8350 3860 8331 3852 8327
3841 8352
TIME...MOT...LOC 2313Z 328DEG 34KT 3858 8367
$$
HATZOS255
WWUS51 KILN 102329
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EDT TUE MAY 10 2011
KYC135-161-102339-
/O.EXP.KILN.SV.W.0108.000000T0000Z-110510T2330Z/
LEWIS KY-MASON KY-
729 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MASON AND WESTERN
LEWIS COUNTIES WILL EXPIRE AT 730 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OF MASON
COUNTY...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WARNING REMAINS IN EFFECT FOR LEWIS COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
3850 8383 3861 8385 3865 8377 3863 8367
3867 8359 3866 8350 3860 8331 3852 8327
3841 8352
TIME...MOT...LOC 2329Z 328DEG 34KT 3845 8357
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:05 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 10, 4:05 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 405 PM EDT TUE MAY 10 2011 .SYNOPSIS... A MID LVL RIDGE AXIS LOCATED FROM THE WESTERN GREAT LAKES SOUTHWARD TO THE LOWER MISSISSIPPI VALLEY WILL MOVE SLOWLY EAST ACROSS THE FORECAST AREA THROUGH THE END OF THE WORK WEEK. MEANWHILE...A WARM FRONTAL BOUNDARY WILL REMAIN ACROSS THE REGION...EVENTUALLY WASHING OUT BY THE END OF THE WORK WEEK. SUMMER-LIKE TEMPERATURES CAN BE EXPECTED DURING THIS PERIOD. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE NEAR TERM FORECAST WILL BE ACTIVE AS MESOSCALE INTERACTIONS ARE ONGOING AT THE TIME OF ISSUANCE. A TANDEM OF WEAK VORT MAXES WILL SLIDE SE ACRS THE REGION LATE THIS AFTN AND EVENING. THESE WEAK FEATURES WILL INTERACT WITH A WARM FRONT ACRS THE REGION TO PRODUCE SHOWERS AND THUNDERSTORMS. VERY HIGH CAPE VALUES PER 18Z ILN SPECIAL SOUNDING...AROUND 3500 J/KG...ALONG WITH AMPLE SHEAR...WILL RESULT IN MULTICELL AND SUPERCELL CLUSTERS. SUPERCELLS WILL BE PROLIFIC HAIL PRODUCES AND WILL LIKELY RESULT IN SOME DAMAGING WINDS. GIVEN THAT STORM MOTIONS ARE AROUND 20 MPH...AND THE THREAT THAT SOME LOCATIONS MAY SEE TRAINING STORMS...FLOODING WILL ALSO BE A CONCERN. HAVE GONE WITH FAIRLY HIGH POPS OVER THE WESTERN AND SOUTHERN PARTS OF THE CWFA WHERE FORCING WILL BE MAXIMIZED. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT ACRS THESE AREAS UNTIL 8 PM EDT. A SOUTHWARD TREND AND AN GRADUAL DECREASING TREND OF CONVECTION ARE EXPECTED THIS EVENING INTO THE EARLY MORNING HOURS AS SURFACE BASED INSTABILITY WANES AND FORCING WANES AS WELL. OVERNIGHT LOWS WILL FALL INTO THE LOWER AND MID 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A SUMMER-LIKE PATTERN IS IN THE OFFING DURING THE SHORT TERM PERIOD. A MID LVL RIDGE AXIS WILL SLOWLY MOVE EAST ACRS THE FORECAST AREA THROUGH THE PERIOD. HOWEVER...THE RIDGE WILL NOT BRING COMPLETE DRY WEATHER AS A WARM AND HUMID AIRMASS WILL BE IN PLACE. THIS...ALONG WITH WEAK LOW LEVEL FORCING AND WEAK WX DISTURBANCES ROTATING THROUGH THE UPPER LEVEL FLOW...WILL RESULT IN CHANCES OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL LIKELY OCCUR DURING THE PEAK HEATING OF THE DAY INTO THE EVENING HOURS. HIGHS IN THE LOWER AND MID 80S AND LOWS IN THE LOWER AND MID 60S ARE EXPECTED WEDNESDAY AND THURSDAY. ON FRIDAY...MORE CLOUD COVER A LITTLE HIGHER CHC FOR PCPN WILL TEMPER HIGHS DOWN INTO THE UPPER 70S TO THE LOWER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN IS ANTICIPATED DURING THE LONG TERM PERIOD. IN FACT...THE FLOW WILL BECOME BLOCKY IN NATURE AND WILL RESULT IN LARGE SYNOPTIC SCALE SYSTEMS TO MOVE MORE NORTH TO SOUTH THAN WEST TO EAST. HAVE USED A BLEND OF THE NCEP/HPC GUIDANCE AND THE 00Z ECMWF TO KEEP SOME CONTINUITY TO THE FORECAST AS WELL AS TO BETTER COLLABORATE WITH SURROUNDING OFFICES. AN UPR LEVEL CLOSED LOW IS FORECAST TO MOVE SLOWLY SOUTHWARD FROM THE MID MS RIVER VALLEY INTO THE LOWER GULF COAST STATES FROM SATURDAY INTO MONDAY. AS THIS OCCURS...A COLD FRONT WILL SLIDE FROM NORTH TO SOUTH ACRS THE AREA FRIDAY NIGHT INTO SATURDAY. A MOISTURE FETCH OFF THE ATLANTIC WILL BE PULLED BACK WEST INTO THE REGION...RESULTING IN THE THREAT FOR PCPN. HAVE KEPT BOTH A CHANCE OF SHOWERS AND THUNDERSTORMS GOING SATURDAY INTO SATURDAY NIGHT...TRANSITIONING OVER TO A CHANCE OF SHOWERS ON SUNDAY AS INSTBY DECREASES WITH A COOLER AIRMASS. MODEL TRENDS INDICATE THAT THE THREAT OF PCPN WILL BE SLOW TO EXIT THE REGION SUNDAY NIGHT INTO MONDAY GIVEN THE SLOW MOVEMENT OF SYNOPTIC SYSTEMS. SFC HIGH PRESSURE IS POISED AT THIS TIME TO BUILD INTO THE REGION MONDAY NIGHT INTO TUESDAY WHICH SHOULD ALLOW THE REGION TO DRY OUT BY THEN. TEMPERATURES THROUGH THE PERIOD WILL SHOW A COOLING TREND GIVEN CLOUDS...PCPN AND A NORTHEAST SFC WIND FLOW. COULD EVEN BE COOLER THAN CURRENTLY FORECAST...BUT WILL NOT GO THAT EXTREME AT THIS TIME. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG INSTABILITY GRADIENT CURRENTLY EXTENDING FROM CENTRAL INDIANA DOWN INTO NORTHERN KENTUCKY. AS SURFACE BOUNDARY CONTINUES TO LIFT NORTHEAST THROUGH EARLY EVENING...AIRMASS WILL CONTINUE TO DESTABILIZE ACROSS OUR AREA. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO FILL IN THROUGH LATE AFTERNOON...ESPECIALLY ALONG AND SOUTHWEST OF A KDAY TO KILN LINE. AREA OF PCPN SHOULD THEN PUSH SOUTHEAST OF OUR AREA THROUGH EARLY EVENING. MODELS ARE HINTING AT SOME FOG AND LOWER CLOUDS LATER TONIGHT. TOUGH TO DISCOUNT THIS COMPLETELY WITH HIGH BUILDING IN ALOFT BUT THIS WILL LIKELY DEPEND TO SOME DEGREE ON HOW MUCH PCPN WE END UP GETTING LATER THIS AFTERNOON. WILL HEDGE FOR NOW AND KEEP ANY CIGS VFR LATER TONIGHT AND JUST BRING IN SOME MVFR VSBY RESTRICTIONS. AIRMASS WILL DESTABILIZE ONCE AGAIN THROUGH THE DAY ON WEDNESDAY BUT WE ARE LACKING A FORCING MECHANISM SO ANY THUNDERSTORM DEVELOPMENT SHOULD BE MORE ISOLATED THROUGH THE AFTERNOON HOURS. OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...HICKMAN AVIATION...JGL
Hazardous weather outlook, May 10, 9:22 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 922 AM EDT TUE MAY 10 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111330- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 922 AM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SOME FLOODING ISSUES MAY ARISE WHERE WHERE THUNDERSTORMS TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Local storm report, May 10, 5:56 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL KRZT CHILLICOTHE APT 39.44N 83.02W
05/10/2011 E0.75 INCH ROSS OH PUBLIC
REPORTED BY AN EMPLOYEE OF THE CHILLICOTHE ROSS COUNTY
AIRPORT. ALSO RECORDED A WIND GUST TO 45 MPH.
&&
HATZOSLocal storm report, May 10, 6:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 SE ROCKFORD 40.65N 84.58W
05/10/2011 E0.75 INCH MERCER OH PUBLIC
&&
HATZOSSpecial weather statement, May 10, 6:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT TUE MAY 10 2011
OHZ034-035-043-102300-
AUGLAIZE OH-MERCER OH-SHELBY OH-
617 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...EASTERN MERCER
AND AUGLAIZE COUNTIES THROUGH 700 PM EDT...
AT 614 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEPTUNE...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. A TRAINED SPOTTER REPORTED PENNY SIZE HAIL WITH THIS STORM
NEAR MENDON IN MERCER COUNTY.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...NEW
BREMEN...NEW KNOXVILLE...WAPAKONETA...BOTKINS AND ANNA.
ALSO...BULKHEAD...BUCKLAND...MOULTON...LAKE LORAMIE STATE PARK...
KETTLERSVILLE...FRYBURG...MCCARTYVILLE AND SWANDERS ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4059 8404 4039 8407 4032 8426 4052 8458
4060 8459 4069 8451
HATZOSSpecial weather statement, May 10, 6:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT TUE MAY 10 2011
OHZ064-065-073-074-082-088-102315-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-PIKE OH-ROSS OH-SCIOTO OH-
617 PM EDT TUE MAY 10 2011
...STRONG THUNDERSTORMS EXPECTED ACROSS THE AREA THROUGH 715 PM
EDT...
SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
SOUTH CENTRAL OHIO THROUGH 715 PM.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...HEAVY RAIN IS LIKELY WITH THE STORMS AND MAY LEAD TO
LOCALIZED FLOODING.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HOCKING HILLS STATE
PARK...ROSEMOUNT...SOUTH WEBSTER...SCIOTODALE AND NEW BOSTON.
ALSO...SOUTH BLOOMINGVILLE...PIKE COUNTY AIRPORT...LONDONDERRY...
OMEGA...RICHMOND DALE...GIVENS...LINN AND BEAVER ARE NEAR THE PATH OF
THESE STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3939 8250 3937 8252 3936 8274 3918 8276
3916 8278 3896 8280 3894 8275 3886 8275
3885 8265 3876 8265 3873 8270 3876 8299
3951 8294 3964 8280 3939 8236
BINAULocal storm report, May 10, 6:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL MENDON 40.67N 84.52W
05/10/2011 E0.75 INCH MERCER OH TRAINED SPOTTER
&&
HUGHESSpecial weather statement, May 10, 6:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 PM EDT TUE MAY 10 2011
KYZ097-099-100-OHZ079-081-102330-
LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-
631 PM EDT TUE MAY 10 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...SOUTHWESTERN
ADAMS...NORTHEASTERN BRACKEN...NORTHEASTERN MASON AND NORTHWESTERN
LEWIS COUNTIES THROUGH 730 PM EDT...
AT 627 PM EDT...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS
BETWEEN GEORGETOWN AND MANCHESTER...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...ABERDEEN...
MAYSVILLE...MANCHESTER AND TOLLESBORO.
ALSO...HIGGINSPORT...STONEY POINT...RUSSELLVILLE...DOVER...MINERVA...
REDOAK...SOUTH RIPLEY AND TUCKAHOE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3874 8353 3865 8344 3853 8353 3855 8367
3871 8394 3883 8404 3899 8402 3899 8377
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Mason, Robertson | 46 min |
| May 10, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 49 min |
| May 10, 3:30 PM EDT | Areal Flood Advisory | ILN | Bracken, Pendleton, Robertson | 3 hr |
| May 10, 3:33 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 57 min |
| May 10, 3:51 PM EDT | Flash Flood Warning | ILN | Bracken, Pendleton, Robertson | 3 hr |
| May 10, 4:28 PM EDT | Special Weather Statement | ILN | Lewis | 62 min |
| May 10, 7:16 PM EDT | Tornado Warning | ILN | Lewis | 29 min |
| May 10, 7:43 PM EDT | Special Weather Statement | ILN | Lewis | 32 min |
| May 10, 6:14 AM EDT | Special Weather Statement | ILN | Perry | 46 min |
| May 10, 9:57 AM EDT | Special Weather Statement | ILN | Hardin | 63 min |
| May 10, 2:52 PM EDT | Special Weather Statement | ILN | Mercer | 68 min |
| May 10, 3:55 PM EDT | Special Weather Statement | ILN | Mercer | 65 min |
| May 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 48 min |
| May 10, 4:01 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer | 59 min |
| May 10, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 32 min |
| May 10, 4:32 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Ross | 58 min |
| May 10, 4:40 PM EDT | Special Weather Statement | ILN | Scioto | 35 min |
| May 10, 4:47 PM EDT | Areal Flood Advisory | ILN | Ross | 118 min |
| May 10, 4:51 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| May 10, 5:09 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer, Shelby | 66 min |
| May 10, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 53 min |
| May 10, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 50 min |
| May 10, 5:46 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| May 10, 6:07 PM EDT | Areal Flood Advisory | ILN | Hocking, Pickaway | 3 hr |
| May 10, 6:17 PM EDT | Special Weather Statement | ILN | Auglaize | 43 min |
| May 10, 6:20 PM EDT | Flash Flood Warning | ILN | Hocking, Pickaway, Ross | 7 hr |
| May 10, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 39 min |
| May 10, 6:31 PM EDT | Special Weather Statement | ILN | Brown | 59 min |
| May 10, 6:47 PM EDT | Special Weather Statement | ILN | Auglaize | 28 min |
| May 10, 7:14 PM EDT | Flash Flood Warning | ILN | Pike, Scioto | 5 hr |
| May 10, 7:27 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.